Category: 

What Are the Signs of a Duloxetine Overdose?

Article Details
  • Written By: Alicia Sparks
  • Edited By: Lauren Fritsky
  • Last Modified Date: 18 November 2016
  • Copyright Protected:
    2003-2016
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
Contrary to popular belief, monkeys do not eat bananas in the wild because the banana is a cultivated fruit.  more...

December 6 ,  1877 :  Edison demonstrated the first sound recording.  more...

Many signs of a duloxetine overdose are the same or similar to various side effects of duloxetine. For example, dizziness and drowsiness can represent either common duloxetine side effects or an overdose. Likewise, more severe reactions like vomiting, having seizures, and becoming unresponsive can indicate the rare, but serious, side effects associated with the drug, or an actual overdose of duloxetine. Generally, patients who take duloxetine become familiar with and learn to manage certain mild side effects, but they should always look out for and report any unfamiliar and sudden symptoms. Any patient who experiences severe reactions, whether they’re associated with side effects or overdose symptoms, should immediately seek a doctor’s attention.

Some duloxetine overdose symptoms seem like the same kinds of regular mild-to-moderate side effects of duloxetine doctors discuss with their patients before prescribing the drug. This means the patient, or a family member or other caregiver, might not notice them right away or take fast action. Such symptoms include lightheadedness, drowsiness, or dizziness. Of course, these symptoms might present themselves as severe instead of mild or moderate. For example, the patient might suddenly become intensely dizzy or lightheaded, in which case he or his caregiver probably immediately notice and seek medical attention.

Ad

Similarly, other more severe symptoms of duloxetine overdose are also considered rare, but possible, side effects of the drug. Fortunately, patients are less likely to continue taking duloxetine and more likely to see their doctors if they experience these overdose symptoms. If a patient sees hallucinations, becomes agitated, or experiences an increased heart rate, he might be experiencing a duloxetine overdose. Nausea, vomiting, and diarrhea can also indicate an overdose of duloxetine. Some of the most severe duloxetine overdose symptoms include fainting, seizures, and becoming unresponsive.

Certain duloxetine overdose symptoms, like dizziness and even nausea, are actually regular side effects that pass with time or require a medication change. Given this fact, a patient should stay in touch with his doctor and report unfamiliar symptoms until he becomes accustomed to any regular side effects duloxetine causes him. The more extreme reactions like seizures, fainting, and unresponsiveness will require immediate medical attention. This is regardless of whether they are side effects of actual duloxetine overdose symptoms. Depending on whether the patient experiences regular side effects or an overdose, as well as the cause of the overdose, his doctor may or may not replace duloxetine with another medication.

Ad

You might also Like

Recommended

Discuss this Article

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email